It's been a week I started to get severe joint,bone and muscle pain. I have been on Tasigna 800mg since 21/2 months.
Is this side effect of Tasigna? Will it subside?
I do not have experience of Tasigna but have been on long term use of imatinib and suffer from the symptoms that you describe;many of the tki s especially if you are on a high dose will produce these musculo- skeletal side effects.Unfortunately there is often some considerable inconvenience when taking these medications which basically are life saving;however if you find that the side effects are intolerable you may need to consider moving to another tki but these in themselves will have risks and side effects-for instance dasatinib apparently leads to pleural effusions in twenty per cent of those on this medication.My experience is that the muscle and joint pains tend to be very severe for a period of 3 to 4 weeks and then subside a little-I dont know why there are these flare ups.
You might ask your doctors to measure your CK (creatine kinase) level as a very high score out of normal range might indicate inflammation of the muscles or myositis which arises as a drug reaction.Also measuring your calcium and magnesium levels might be useful.The only other response is to manage the condition as best possible by use of heat pads that one heats up in the microwave for a minute or so.I have found that the use of NSAIDS such as diclofenac might be helpful but it does not have a good record in respect of leading to stomach bleeding;it needs to be taken with food and possible with a proton pump inhibitor to protect the stomach.I have tried using sprays and roll on deep heat ;most effective is indomethacin in spray can form but I cannot find it in UK where it is only available in tablet form on prescription only.You might be advised to avoid ibuprofen altogether as research has shown that it affects and limits the uptake of the tki.Excessive use of paracetemol called acetomecin or similar in some countries will put more pressure on the liver.
I have tried drinking more water and tonic water as well as stretching and strengthening exercises plus an anti inflammatory diet.The final point would be that if you are taking other medications such as statins then there might be some drug interaction.It is also possible that if one already has a tendency to suffer from arthritic or sciatic conditions then the tki will exaggerate the condition.
If your condition lasts for more than a few weeks I would advise you to seek a medical opinion
I hope that this helps